MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24672
Medical Device Problem Codes Leak/Splash (1354); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).Initial reporter city: (b)(6).
 
Event or Problem Description
It was reported that balloon pinhole occurred.The 4-5mmx150mm, eccentric, de novo target lesion with approximately 80% stenosis and fibrous-lipidica plaque was located in the mildly calcified and non-tortuous superficial femoral artery.A 4.0 x 150mm, 135cm mustang balloon catheter was advanced for dilation.However, during inflation at 14 atmospheres for 2 minutes, the pressure was lost.A pinhole and leak were noted on the distal part of the balloon after being withdrawn.No patient complications were reported and the patient status was stable.
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).E1: initial reporter city: (b)(6).Device evaluated by mfr.: a mustang balloon was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.Blood was identified within the balloon which is evidence of a device leak.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 27mm proximal of the distal markerband.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual and microscopic examination observed no damage to the tip.No kinks or damage were noted along the shaft of the device.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key12025637
Report Number2134265-2021-07844
Device Sequence Number1374945
Product Code LIT
UDI-Device Identifier08714729793694
UDI-Public08714729793694
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2022
Device Model Number24672
Device Catalogue Number24672
Device Lot Number0024876284
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight62